Nov 20, 2004
I was pegintron/ribavarin for 15 months. While on the treatment my Hep c counts disapared. After six weeks off the drugs my counts are now back. Do you think I should try another serie of the drug? Is it worth another try?
Response from Dr. McGovern
I would not try another trial of peg and ribavirin. I would discuss the extent of disease you have with your physician to see if he or she is concerned that you have very advanced disease, like cirrhosis. If so, you can discuss the possibility of taking low dose pegylated interferon which is being studied for possible prevention of decompensated cirrhosis. However, it should be emphasized that we do not have data to prove it is effective for long-term therapy for this purpose.
Alternatively, in about five years I suspect we will have other types of drugs for HCV including protease inhibitors, one of which was just tried in patients with hepatitis C for two weeks with good results. Dr. McGovern
Liver enzymes and Hep-B
Next Step - Your opinion please
- Sore On Mouth After Sucking Penis Worried I Have HIV
- After Gonorrhea Treatment If Masturbated Does The Medicine Still Work
- Can You Get Genital Warts From Masturbating With A Wart On Your Hand?
- Female Condom To Prevent Bleeding During Sex
- Tingling Sensation Penis Sexually Transmitted Disease
- Can One Get HIV From Touching Semen?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.